Alert archive / California / Gale Watches in 2011

Gale Watch 33, NWS Eureka, CA

November 28, 2011

NWS Eureka, CA issued this gale watch at Nov 28, 2011, 3:23 AM PST. It took effect at Nov 30, 2011, 3:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 28, 2011, 3:23 AM PST (11:23 UTC)
In effect from
Nov 30, 2011, 3:00 AM PST
Expired
Nov 28, 2011, 2:56 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WHUS76 KEKA 281123
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
323 AM PST MON NOV 28 2011

...GALE CONDITIONS POSSIBLE ACROSS THE OUTER WATERS MIDWEEK...

HIGH PRESSURE BUILDING OVER THE PACIFIC NORTHWEST AND EASTERN
PACIFIC WILL INTERACT WITH A FRONT MOVING OVER EASTERN CALIFORNIA
TUESDAY NIGHT INTO WEDNESDAY. THIS WILL CAUSE THE PRESSURE
GRADIENT TO TIGHTEN...LEADING TO INCREASING WINDS AND BUILDING
SEAS. LOW END GALE CONDITIONS ARE POSSIBLE ACROSS THE OUTER
WATERS.

PZZ475-282330-
/O.EXT.KEKA.SC.Y.0099.000000T0000Z-111130T1100Z/
/O.NEW.KEKA.GL.A.0033.111130T1100Z-111201T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
323 AM PST MON NOV 28 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY...
...GALE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST
WEDNESDAY. 

* WINDS...NORTH 15 TO 25 KT THROUGH TUESDAY NIGHT...INCREASING TO
  20 TO 30 KT WITH GUSTS TO 35 KT ON WEDNESDAY.

* WAVES...BUILDING WEST WAVES WILL PEAK NEAR 10 TO 12 FT AT 13
  SECONDS THIS AFTERNOON AND THEN SUBSIDE INTO TUESDAY. COMBINED
  SEAS WILL BUILD TUESDAY NIGHT...POSSIBLY REACHING 12 TO 14 FT ON
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-282330-
/O.CON.KEKA.SC.Y.0099.000000T0000Z-111129T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
323 AM PST MON NOV 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. 

* WINDS...LIGHT TO MODERATE NORTHERLY WINDS INCREASING TO 15 TO 25
  KT ON WEDNESDAY.

* WAVES...BUILDING WEST WAVES WILL PEAK NEAR 9 TO 11 FT AT 13
  SECONDS THIS AFTERNOON AND THEN SUBSIDE INTO TUESDAY. COMBINED
  SEAS WILL BUILD TUESDAY NIGHT...POSSIBLY REACHING 10 TO 12 FT ON
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-282330-
/O.CON.KEKA.SC.Y.0099.000000T0000Z-111201T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
323 AM PST MON NOV 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST
WEDNESDAY. 

* WINDS...NORTH WINDS 10 TO 20 WITH GUSTS TO 25 THROUGH TONIGHT.
  WINDS WILL INCREASE TO 20 TO 30 KT ON WEDNESDAY.

* WAVES...BUILDING WEST WAVES WILL PEAK NEAR 10 TO 12 FT AT 13
  SECONDS THIS AFTERNOON AND THEN SUBSIDE INTO TUESDAY. COMBINED
  SEAS WILL BUILD TUESDAY NIGHT...POSSIBLY REACHING 11 TO 13 FT ON
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-282330-
/O.CON.KEKA.SC.Y.0099.111128T1700Z-111129T1700Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
323 AM PST MON NOV 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 9 AM PST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 9 AM PST TUESDAY. 

* WINDS: LIGHT TO MODERATE NORTHERLY WINDS INCREASING TO 15 TO 25
  KT ON WEDNESDAY.

* WAVES...BUILDING WEST WAVES WILL PEAK NEAR 9 TO 11 FT AT 13
  SECONDS THIS AFTERNOON AND THEN SUBSIDE INTO TUESDAY. COMBINED
  SEAS WILL BUILD TUESDAY NIGHT...POSSIBLY REACHING 10 TO 12 FT ON
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
783 
WHUS76 KEKA 282256
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
256 PM PST MON NOV 28 2011

...GALE CONDITIONS ACROSS THE OUTER WATERS MIDWEEK...

HIGH PRESSURE BUILDING OVER THE PACIFIC NORTHWEST AND EASTERN
PACIFIC WILL INTERACT WITH A FRONT MOVING OVER EASTERN CALIFORNIA
TUESDAY NIGHT INTO WEDNESDAY. THIS WILL CAUSE THE PRESSURE
GRADIENT TO TIGHTEN...LEADING TO INCREASING WINDS AND BUILDING
SEAS. GALE CONDITIONS WILL DEVELOP ACROSS THE OUTER WATERS.


PZZ450-290000-
/O.CAN.KEKA.SC.Y.0099.000000T0000Z-111129T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
256 PM PST MON NOV 28 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

PZZ455-290000-
/O.CAN.KEKA.SC.Y.0099.000000T0000Z-111129T1700Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
256 PM PST MON NOV 28 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

PZZ475-291100-
/O.EXT.KEKA.SC.Y.0099.000000T0000Z-111130T0500Z/
/O.UPG.KEKA.GL.A.0033.111130T1100Z-111201T0500Z/
/O.NEW.KEKA.GL.W.0036.111130T0500Z-111201T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
256 PM PST MON NOV 28 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST TUESDAY...
...GALE WARNING IN EFFECT FROM 9 PM TUESDAY TO 9 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 PM TUESDAY TO 9 PM PST
WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM
PST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTH 15 TO 25 KT THROUGH TUESDAY NIGHT...INCREASING TO
  20 TO 30 KT WITH GUSTS TO 40 KT TUESDAY NIGHT.

* WAVES...WEST WAVES HAVE PEAKED NEAR 10 TO 12 FT AT 13 SECONDS
  AND WILL SUBSIDE INTO TUESDAY. COMBINED SEAS WILL BUILD TUESDAY
  NIGHT...POSSIBLY REACHING 13 TO 16 FT ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-291100-
/O.EXT.KEKA.SC.Y.0099.000000T0000Z-111130T1800Z/
/O.NEW.KEKA.GL.A.0034.111130T1800Z-111201T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
256 PM PST MON NOV 28 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM
PST WEDNESDAY. 

* WINDS...NORTH WINDS 10 TO 20 WITH GUSTS TO 25 THROUGH TONIGHT.
  WINDS WILL INCREASE TO 20 TO 30 KT WITH GUSTS TO 35 KTS ON
  WEDNESDAY.

* WAVES...WEST WAVES HAVE PEAKED NEAR 10 TO 12 FT AT 13 SECONDS
  AND WILL SUBSIDE INTO TUESDAY. COMBINED SEAS WILL BUILD TUESDAY
  NIGHT...POSSIBLY REACHING 12 TO 14 FT ON WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Nov 27, 2:15 PM PST, 13 hours 8 minutes earlier.

Area forecast discussion, Nov 27, 2:15 PM PST, 13 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
215 PM PST SUN NOV 27 2011

.SYNOPSIS...A WEAK FRONT WILL MOVE ACROSS THE REGION TONIGHT
ACCOMPANIED BY BOUTS OF LIGHT RAIN TO MAINLY HUMBOLDT AND DEL NORTE
COUNTIES. FAIR WEATHER WILL RETURN ON MON AS RIDGE OF HIGH PRESSURE
DEVELOPS OVER THE COAST.

&&

.DISCUSSION...THIS MORNING STARTED OUT WITH HIGH CLOUDS STREAMING
ACROSS THE REGION IN ADVANCE OF A WEAKENING UPPER WAVE AND ASSOCIATED
SURFACE COLD FRONT.  PICS FROM SPACE SHOWING THE LEADING EDGE OF
FRAGMENTED CIRRUS CROSSING THE BAY AREA AND NORTH COAST WHILE THE
BACK EDGE STILL WELL OUT NEAR 130W.  THIS FEATURE WILL GRADUALLY
MOVE EASTWARD...SLOWING DOWN WHILE WEAKENING. THE FRONT SHOULD REACH
THE NORTH COAST SOME TIME LATE THIS AFTERNOON WITH LIGHT RAIN FALLING
FROM NORTH TO SOUTH DURING THE EARLY EVENING HOURS. WIND WILL BE
GENERALLY LIGHT AND OUT OF THE SOUTH WITH THE STRONGEST WINDS OBSERVED
AT CRESCENT CITY BUT ONLY AROUND 10 TO 15 MPH...MUCH LIGHTER
SOUTHWARD. QPF AMOUNTS REMAIN LOW WITH GENERALLY A FEW HUNDREDTHS TO
.25-.4 INCHES OVER THE FAVORED TERRAIN OF DEL NORTE COUNTY. ONCE
THIS SYSTEM MOVES THROUGH AN UPPER LEVEL RIDGE WILL REBUILD MON.
BROAD RIDGE WILL DOMINATE WX PATTERN THROUGH THE WEEK ALTHOUGH
MODELS SHOW ANOTHER TROUGH DAMPENING THE RIDGE LATE TUE/WED. AMOUNT
OF AND CHCS OF PRECIP WILL DEPEND HIGHLY ON THE TRACK OF THIS
TROUGH. LATEST GUIDANCE SHOWS THIS FEATURE REMAINING FAR ENOUGH
INLAND TO BRING ONLY SCHC POPS TO DEL NORTE COUNTY. MODEL SOLNS
DIVERGE ON THURSDAY WITH THE LOCATION OF THE LOW. THE GFS CONTINUES
TO TRACK IT EASTWARD WITH THE CENTER OVER UTAH ON THU...WHILE THE
EURO BRINGS IT MORE TOWARD CENTRAL CA.  THE DIFFERENCE WONT MAKE
THAT MUCH DIFFERENCE IN TERMS OF PRECIP AT THAT POINT IT WILL LIKELY
BE DRY FOR NORTHWEST CAL EITHER WAY.  HOWEVER THE 500ISH MILE DIFFERENCE
WILL MAKE A BIG DIFFERENCE IN THE WIND FORECAST FOR BOTH MAGNITUDE
AND DIRECTION. MODELS CONTINUE TO DIVERGE THROUGH THE EXTENDED WITH
GFS BREAKING DOWN RIDGE NEXT WEEKEND WHILE EC MAINTAINS UPPER RIDGE
INTO NEXT WEEK. GIVEN MODEL UNCERTAINTIES...HAVE MAINTAINED CLIMO
POPS NEAR THE ORCA BORDER TOWARDS LATE NEXT WEEKEND.  WITH EXTENDED
MODELS TRENDING TOWARD THE CUTOFF LOW SCENARIOS...A DRIER MILD
WINTER PATTERN FOR THE AT LEAST THE FIRST WEEK OF DECEMBER LOOKS
PROBABLE.

&&

.AVIATION...VFR/MVFR CONDITIONS WILL PERSIST UNTIL A FRONTAL
BOUNDARY APPROACHES NW CA THIS EVENING. MVFR/IFR CONDITIONS WILL
PREVAIL AT COASTAL AIRPORTS DURING FROPA DUE TO LOWERING CEILINGS
AND/OR RAIN. VFR CONDITIONS ARE EXPECTED TO RETURN BEHIND THE FRONT.
INLAND AIRSTRIPS WILL REMAIN VFR THIS EVENING, BUT WILL LIKELY
BECOME IFR OVERNIGHT DUE TO VALLEY FOG. KL/BFG

&&

.MARINE...A WEAK COLD FRONT IS SLOWLY MOVING INTO THE WATERS LATE
THIS AFTERNOON AS SEEN IN THE AFTERNOON ASCAT PASS. THIS FRONT WILL
SLIP THROUGH THE AREA OVERNIGHT BRINGING THE WINDS AROUND THE NORTH.
SEAS WILL BUILD DUE TO A POST FRONTAL WAVE TRAIN. SEAS WILL SUBSIDE
MID TO LATE WEEK. SWAN HAS SEAS PEAKING ABOUT 12 HOURS EARLIER THAN
THE ENP, BUT CORRESPONDS BETTER TO THE WIND FIELD. WINDS DURING
MIDWEEK WILL BE CAUSED BY A BACKDOOR FRONT PASSING THROUGH NEVADA
AND EASTERN CALIFORNIA. AT THE SAME TIME AN AREA OF HIGH PRESSURE
WILL BUILD OVER THE EASTERN PACIFIC AND PAC NW, WHICH WILL CAUSE A
TIGHTENING PRESSURE GRADIENT BETWEEN THE INLAND LOW AND AND OFFSHORE
HIGH. THIS WILL YIELD NEAR GALE CONDITIONS OVER THE OUTER WATERS AND
POSSIBLE GALE CONDITIONS FOR TUE NIGHT INTO WED. MODELS ARE FALLING
INTO BETTER AGREEMENT AROUND THIS PATTERN ALLOWING FOR THE SMALL
CRAFT ADVISORIES OVER THE WATERS TO BE EXTENDED THROUGH THIS EVENT.
A LULL WILL OCCUR OVER THE INNER WATERS MON NIGHT INTO TUE MORNING
BEFORE CONDITIONS BUILD AGAIN. MODELS ARE INDICATING QUICKLY
DECAYING CONDITIONS LATE IN THE WEEK. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SCA FROM IN EFFECT THROUGH EARLY TUE FOR PZZ470.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Nov 27, 4:31 AM PST, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
431 AM PST SUN NOV 27 2011

CAZ001>004-076-281245-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
431 AM PST SUN NOV 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 2:56 PM PSTGale WatchEKA38 hr
Nov 28, 2:56 PM PSTGale WarningEKA60 hr

Nearby

Gale Watches in California, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.